This is topic Flagyl - Bad Neuropathy in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/125284

Posted by Cattail (Member # 24357) on :
 
I took a total of 8 IV pulses of Flagyl, 2 a week and developed foot neuropathy and then last week developed it everywhere, even the eyeballs. I stopped on my own and 8 days later, no better. I have pins and needles patches that come and go all day all over my body and eyes are blurry and feel like my legs are wobbly and week. I never had this since I had Lyme and this is no herx for sure. I am afraid to take anymore because right after my last dose 8 days ago, I got this widespresd and it is getting no better. Is this permanent? I realized that the sharp stinging I get for a few seconds in the eye is also neuropathy. I am afraid I have done damage.
 
Posted by Lymetoo (Member # 743) on :
 
Maybe do everything you can think of to detox. Up the B vitamins. Up the magnesium.

Lemon water, epsom salt baths, etc.

I hope it will subside soon!
 
Posted by Cattail (Member # 24357) on :
 
Will this go away? I have stoppped Flagyl for 8 days and it is not getting better. This seems permenant and I am choosing to stop the med., it is way to severe at this time.
I had another nervous system issue and have been on meds for 13 years for neuropathy and now it's out. I am worried.
Thanks!
 
Posted by Lymetoo (Member # 743) on :
 
You had neuropathy to begin with? Not good! I know flagyl caused some neuropathy in my feet about 2 yrs ago. It's mostly gone. I was only on the med 3-5 days. It's now on my "no" list.

Do you take methyl B12? That would help.
 
Posted by Cattail (Member # 24357) on :
 
I had it and was on a med that had it in 13 year remission. I took 6 doses. I only take B6 now.
 
Posted by Rumigirl (Member # 15091) on :
 
Call your LLMD ASAP for advice---not just on stopping it, of course, but to head the neuropathy off.

Sub-Q methyl B12 shots daily would be good, IV magnesium, maybe, too, and IV B vitamins, if you can get these rx'd. Heck, also, IV glutathione. All are rx, if done via IV or sub-Q shots. YOu can do them all on your own at home, if you get the rx's.

I hope it improves. That is scary, scary. This whole darn thing is dicey business (treatment, I mean).
 
Posted by Rumigirl (Member # 15091) on :
 
quote:
Originally posted by Lymetoo:
You had neuropathy to begin with? Not good! I know flagyl caused some neuropathy in my feet about 2 yrs ago. It's mostly gone. I was only on the med 3-5 days. It's now on my "no" list.

Do you take methyl B12? That would help.

Lymetoo, were you able to tolerate tinidazole? I thought that you did take a cyst buster. The neuropathy problem is definitely scary.
 
Posted by girl (Member # 18022) on :
 
Yes the neuropathy can be permanent. It says that on the flagyl label. Listen to the above advice and I would also be taking some LIQUID B VITAMINS ASAP.

Hope this clears for you soon. Definitely don't take anymore and I'm sure your Doctor would say the same.

Have you talked to your Doc? Are you going to be able to get a hold of some shots, etc.

When I had neuropathy from Flagyl I took a liquid B-complex. I would nip it anyway you can and the sooner the better I would think. That's serious stuff.
 
Posted by Lymetoo (Member # 743) on :
 
Good advice on the magnesium too. Especially the IV form. Or buy a product called ReMag.. it's as good as IV.


Rumi .. this was flagyl I had to take a few years ago, long after being finished with Lyme treatment. I used to be able to take flagyl and tinidazole. I don't know if I am able to tolerate tini. We just stopped the flagyl and that was it.
 
Posted by Cattail (Member # 24357) on :
 
Well, my LLMD finally called back and said take B6 and cut down to IV Flagyl once a week. I can't bring myself to do that. I am right now ordering Grapefruit Seed. I am not risking after 10 days of whole body and eye neuropathy, including trembling with cool breezes or a slight chill and cold hands. Also, still have pain behind both eyes and heavy amounts of discharge and this is from Flagyl and listed under reasons to stop. I am not pleased.

Thanks for all your help.

[ 07-26-2013, 09:51 AM: Message edited by: Cattail ]
 
Posted by treeinatree (Member # 38613) on :
 
Would your LLMD prescribe tinidazole instead of the Flagyl? Less tendency to cause neuropathy?
 
Posted by Cattail (Member # 24357) on :
 
I mentioned that in my message to her and she is not for that now. I don't get it. I cannot risk that. I'm upset.
 
Posted by girl (Member # 18022) on :
 
Yes. I would not take it either! Maybe I would do once a week after the neuropathy goes away but not until..
 
Posted by Cattail (Member # 24357) on :
 
I agree with that girl. If and only if it goes away.
 


Powered by UBB.classic™ 6.7.3